Missouri, 2004Damaging Wind in Missouri, May 30, 2004
May 30, 2004 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 30, 3:20 PM CST, 55 minutes earlier.
Area forecast discussion, May 30, 3:20 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
420 PM CDT SUN MAY 30 2004
SHORTENED AFD DUE TO ONGOING CONVECTION. COLD FRONT CURRENTLY
LOCATED FROM ABOUT A KIRKSVILLE TO SPRINGFIELD TO MUSKOGEE OK LINE.
NUMEROUS SEVERE STORMS CURRENTLY FIRING ALONG THAT BOUNDARY. EXPECT
CONVECTION TO CLEAR THE AREA BY 01Z. SECONDARY BOUNDARY WITH LINE OF
CU CURRENTLY ENTERING WESTERN MO.
HAVE CLEARED THE TORNADO WATCH WEST OF A WARSAW TO SPRINGFIELD TO
GALENA LINE. WILL ISSUE ZFP SHORTLY WITH THIS CHANGE. DID NOT HAVE
MUCH TIME FOR MODEL ANALYSIS...BUT SAW NO NEED TO MAKE ANY WHOLESALE
CHANGES TO GRIDS.
&&
.AVIATION...
CONVECTION HAS CLEARED THE KSGF AND KJLN TERMINALS. EXPECT VFR
CONDITIONS THROUGH THE REMAINDER OF THE TAF PERIOD.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...TORNADO WATCH UNTIL 7 PM EAST OF A WARSAW TO SPRINGFIELD TO
GALENA LINE.
KS...NONE.
GAEDE
Hazardous weather outlook, May 30, 3:58 PM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
458 PM CDT SUN MAY 30 2004
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
458 PM CDT SUN MAY 30 2004
...SEVERE STORMS WILL CONTINUE SOUTHEAST OF A BRANSON TO SALEM
LINE...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS EVENING AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED STRONG TO SEVERE THUNDERSTORMS WITH HAIL TO THE SIZE OF
BASEBALLS...WIND GUSTS UP TO 70 MPH...AND POSSIBLE TORNADOES.
AREAS AFFECTED AND TIMING:
SOUTH AND EAST OF A BRANSON TO SALEM LINE THROUGH 8 PM.
DISCUSSION:
A STRONG COLD FRONT WAS PUSHING THROUGH CENTRAL AND SOUTHERN
MISSOURI THIS AFTERNOON. THIS FRONT HAS HELPED TO PRODUCE
NUMEROUS SEVERE THUNDERSTORMS WITH BASEBALL SIZE HAIL...
DAMAGING WINDS AND TORNADOES. THE MAIN LINE OF THUNDERSTORMS
HAS PUSHED INTO SOUTH CENTRAL MISSOURI DURING THE LATE AFTERNOON
AND WILL GRADUALLY SHIFT EAST AND OUT OF THE AREA DURING THE
EVENING AHEAD OF THE COLD FRONT.
THESE STORMS WILL LIKELY REMAIN SEVERE AS THEY PUSH ACROSS
SOUTH CENTRAL MISSOURI WITH BASEBALL SIZE HAIL...STRAIGHT
LINE WIND DAMAGE AND TORNADOES ALL POSSIBLE. SOME MINOR FLOODING
WILL ALSO BE POSSIBLE ACROSS SOUTH CENTRAL MISSOURI AS THE
STORMS TRAIN ACROSS THE SAME LOCATIONS.
AS OUTLOOKED BY THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA...
THERE IS A HIGH RISK OF SUPERCELL THUNDERSTORMS ACROSS MUCH OF THE
FORECAST AREA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS CAN BE EXPECTED WEDNESDAY AS AN UPPER LEVEL
DISTURBANCE MOVES THROUGH THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL STILL BE NEEDED ACROSS SOUTH CENTRAL MISSOURI
THROUGH THE EARLY EVENING HOURS UNTIL THE STORMS HAVE PASSED
TO YOUR EAST.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF
LINDENBERG
In the hours before
Local storm report, May 30, 3:24 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
424 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL SIMMONS 37.23N 92.02W
05/30/2004 0.75 INCH TEXAS MO AMATEUR RADIO
ALLocal storm report, May 30, 3:39 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
439 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG 3 SE LEBANON 37.65N 92.63W
05/30/2004 LACLEDE MO TRAINED SPOTTER
0422 PM HAIL SIMMONS 37.23N 92.02W
05/30/2004 0.75 INCH TEXAS MO AMATEUR RADIO
ALLocal storm report, May 30, 3:49 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
449 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 1 S ELK CREEK 37.17N 92.00W
05/30/2004 0.75 INCH TEXAS MO AMATEUR RADIO
ALSpecial weather statement, May 30, 3:50 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT - TORNADO WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 PM CDT SUN MAY 30 2004
KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-310000-
BARRY-BARTON-BOURBON-CEDAR-CHEROKEE-CRAWFORD-DADE-JASPER-LAWRENCE-
MCDONALD-NEWTON-ST. CLAIR-VERNON-
INCLUDING THE CITIES OF...FORT SCOTT...JOPLIN...MONETT...
MOUNT VERNON...NEOSHO...NEVADA...PITTSBURG AND STOCKTON.
450 PM CDT SUN MAY 30 2004
TORNADO WATCH NUMBER 330 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...
IN MISSOURI:
BARRY...BARTON...CEDAR...DADE...JASPER...LAWRENCE...MCDONALD...
NEWTON...ST. CLAIR AND VERNON.
IN KANSAS:
BOURBON...CHEROKEE AND CRAWFORD.
MOZ055>058-068>071-079>083-090>092-095>098-103>106-310000-
BENTON-CAMDEN-CHRISTIAN-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-
LACLEDE-MARIES-MILLER-MORGAN-OREGON-OZARK-PHELPS-POLK-PULASKI-
SHANNON-STONE-TANEY-TEXAS-WEBSTER-WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...HOUSTON...LEBANON...OSAGE BEACH...OZARK...
ROLLA...SPRINGFIELD AND WEST PLAINS.
450 PM CDT SUN MAY 30 2004
TORNADO WATCH NUMBER 330 REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY
EVENING...FOR THE FOLLOWING COUNTIES...
IN MISSOURI:
BENTON...CAMDEN...CHRISTIAN...DALLAS...DENT...DOUGLAS...GREENE...
HICKORY...HOWELL...LACLEDE...MARIES...MILLER...MORGAN...OREGON...
OZARK...PHELPS...POLK...PULASKI...SHANNON...STONE...TANEY...TEXAS...
WEBSTER AND WRIGHT.
SOME CITIES IN THIS TORNADO WATCH INCLUDE AVA...BOLIVAR...BRANSON...
CAMDENTON...FORT LEONARD WOOD...HOUSTON...LEBANON...OSAGE BEACH...
OZARK...ROLLA...SPRINGFIELD AND WEST PLAINS.
LINDENBERG
Local storm report, May 30, 4:01 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
501 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG WILLOW SPRINGS 37.00N 91.97W
05/30/2004 HOWELL MO LAW ENFORCEMENT
NUMEROUS TREES DOWN. STRUCTURAL DAMAGE TO BUILDINGS.
ROOFS DAMAGE TO BUILDINGS.
ALLocal storm report, May 30, 4:02 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
502 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG WILLOW SPRINGS 37.00N 91.97W
05/30/2004 HOWELL MO AMATEUR RADIO
TREES AND ROAD SIGNS DOWN.
ALThunderstorm Wind, Shannon
- When
- May 30, 4:15 PM CST
- Where
- Shannon County, Winona
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.017, -91.333
Trees were downed across several roads from severe thunderstorm wind gusts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Indiana, May 30 to 31, 20041 death · 26 injured · $21 million · F2 · 35 events
- Tornadoes and Damaging Winds in Indiana, May 30, 20041 death · 11 injured · $5.6 million · F3 · 6 events
- Tornado in Indiana, May 30, 20041 injured · $6.0 million · F3 · 1 event
- Flash Flooding and Flooding in West Virginia, May 30 to 31, 20041 death · $17 million · 1.25 in hail · 23 events
- Tornadoes and Hail in Alabama, May 30 to 31, 20041 death · 3 injured · $440,000 · F1 · 29 events
- Tornadoes and Flash Flooding in Kentucky, May 30 to 31, 2004$33 million · F1 · 122 events
- Flash Flooding and Hail in Tennessee, May 30 to 31, 20041 death · 2 injured · $574,000 · 1.5 in hail · 53 events
- Flash Flood and Hail in Tennessee, May 30, 200422 injured · $331,000 · 1.75 in hail · 22 events
- Tornado and Hail in Ohio, May 30 to 31, 20041 death · $82,000 · F1 · 23 events
- Tornado in Missouri, May 30, 20041 death · $100,000 · F1 · 1 event
- Tornadoes and Hail in Indiana, May 30, 2004$3.8 million · F2 · 8 events
- Tornadoes and Flash Flooding in Illinois, May 30, 20047 injured · $250,000 · F1 · 61 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398448.